Alert archive / Wisconsin / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 22, 2013, 6:01 PM CDT for Chippewa County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2013, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 22, 2013, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 136 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
907
WWUS83 KMPX 222301
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT MON JUL 22 2013
WIZ027-222330-
CHIPPEWA-
601 PM CDT MON JUL 22 2013
AT 559 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES NORTHEAST OF CHIPPEWA FALLS...OR 15 MILES EAST
OF BLOOMER. THIS STORM WAS MOVING EAST AT 30 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JIM FALLS.
STANLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4500 9133 4515 9132 4515 9092 4509 9091
4495 9091 4495 9092
TIME...MOT...LOC 2301Z 281DEG 25KT 4506 9118
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:32 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 22, 3:32 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 332 PM CDT MON JUL 22 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 311 PM CDT MON JUL 22 2013 AMPLE INSTABILITY AND WIND SHEAR VALUES LATE THIS AFTN ACROSS PORTIONS OF WC WI WILL LEAD TO AN ISOLD SVR STORM. OTHERWISE...MUCH DRIER AIR WILL SURGE SOUTHEAST ACROSS THE UPPER MIDWEST WITH DEW POINTS ALREADY LOWERING INTO THE 50S IN WC/CENTRAL MN AS OF 3 PM. THIS AIR MASS WILL HOLD OVER THE AREA THRU TUESDAY AFTN WITH TEMPS 5 TO 10 DEGREES BELOW NORMAL FOR LATE JULY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 311 PM CDT MON JUL 22 2013 WEST/NORTHWEST FLOW DEVELOPING ALOFT WILL PLAY HAVOC ON THE SPD OF SHRTWV/S ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST WED/THU. ALTHOUGH MODELS HAVE LEAN WEAKER ON A MCS TYPE PRECIPITATION EVENT LATE TUESDAY NIGHT/WED...THERE REMAINS ENOUGH CONSISTENCY TO INCREASE TO HIGH END CHC POPS...ESPECIALLY ACROSS WC MN WHERE BETTER WAA AND MOISTURE ADVECTION EXISTS TUE NIGHT/WED MORNING. TYPICALLY...THESE TYPE OF SYSTEM BEGIN TO DECAY BY LATE MORNING AS THE CAPS STRENGTHENS. HOWEVER...ANY LEFTOVER BOUNDARIES WITH THIS MCS WILL LEAD TO MORE AFTN/EVENING DEVELOPMENT. BY LATE THU/EARLY FRIDAY A STRONGER FRONTAL BOUNDARY WILL MOVE ACROSS THE UPPER MIDWEST. TIMING AND OVERALL MOISTURE AVAILABILITY REMAINS IN QUESTION. HOWEVER...THE ENERGY ASSOCIATED WITH THIS SYSTEM LOOKS IMPRESSIVE ENOUGH TO WARRANT CONTINUED CHC POPS. ONCE THIS SYSTEM MOVES OFF TO THE E/SE...A VERY COOL TEMPERATURE REGIME WILL DEVELOP. HIGHS SAT/SUN WILL LIKELY BE 10 DEGREES BELOW NORMAL WITH DEW POINTS LIKELY IN THE UPPER 40S TO LOWER 50S. USING THE STANDARDIZED ANOMALIES ON 50H/85H TEMPS/HEIGHTS REMAIN 1 TO 2 UNITS BLW AVERAGE FOR LATE JULY. NOT UNTIL EARLY NEXT WEEK DOES ANY SIGNS OF 80S RETURN TO THE UPPER MIDWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1245 PM CDT MON JUL 22 2013 THE COLD FRONT NOW EXTENDS FROM ROUGHLY SIOUX FALLS...TO THE WESTERN TWIN CITIES METRO...TO JUST SOUTHEAST OF DULUTH. SO FAR...THE FRONT IS JUST MANAGING TOWERING CUMULUS CLOUDS WITH CLOUDS BASES NEAR 3000 FT IN MOST LOCATIONS. A BRIEF PERIOD /1-3 HOURS/ OF MVFR CEILINGS IS POSSIBLE WITH THE COLD FRONT. WE ARE ALSO SEEING SOME SHOWERS DEVELOP IN NORTHWEST WI...BUT MINNESOTA AND WESTERN CENTRAL WI REMAIN STORM FREE AT THIS POINT. KEAU HAS THE BEST CHANCE FOR THUNDER. WE NOW THINK STORMS WILL MISS ALL THE OTHER TAF SITES BESIDES KEAU. KMSP... THE COLD FRONT /WITH A WIND SHIFT TO THE W-NW/ PASSED BY THE OFFICE HERE IN CHANHASSEN AT ABOUT 1245 PM...SO IT WILL BE AT THE AIRPORT WITHIN 30 MINUTES OR SO. GIVEN THAT THE STORM ACTIVITY HAS BEEN SUPPRESSED UP UNTIL NOW...WE THINK THERE IS NOT ENOUGH TIME TO DEVELOP STORMS BEFORE THE COLD FRONT PASSES THROUGH. STORM CHANCES LOOK BETTER 50-75 MILES EAST OF THE AIRPORT. COULD HAVE LINGERING STRATO CU WITH A SCT-BKN 2500-3500 FT DECK LATE THIS AFTERNOON OR EARLY EVENING...BUT THE MORE WIDESPREAD CLOUDS SHOULD REMAIN IN NORTHERN/WESTERN MN. NO AVIATION WEATHER CONCERNS TOMORROW. /OUTLOOK FOR KMSP/ TUE/TUE NIGHT...VFR. WINDS N 5 TO 10 KT. WED...VFR. CHANCE OF SHRA/TSRA LATE NIGHT. WINDS S 5 KT. THU...CHC SHRA/TSRA. VFR OUTSIDE OF SHRA/TSRA. WINDS WSW 5 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JLT LONG TERM...JLT AVIATION...CLF
Hazardous weather outlook, Jul 22, 3:47 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 347 PM CDT MON JUL 22 2013 MNZ078-WIZ015-016-024>028-232100- GOODHUE-BARRON-RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 347 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING...PRIMARILY ACROSS WESTERN WISCONSIN. QUARTER SIZE HAIL AND WINDS UP TO 60 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES WILL EXIST FROM WEDNESDAY THROUGH SATURDAY. THE PROBABILITY OF SEVERE WEATHER WITH THESE THUNDERSTORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH LATE THIS AFTERNOON. MNZ041>045-047>070-073>077-082>085-091>093-WIZ014-023-232100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-ST. CROIX- 347 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC THUNDERSTORM CHANCES WILL EXIST FROM WEDNESDAY THROUGH SATURDAY. THE PROBABILITY OF SEVERE WEATHER WITH THESE THUNDERSTORMS APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
In the hours before
Local storm report, Jul 22, 4:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FUNNEL CLOUD 2 W AUGUSTA 44.68N 91.16W
07/22/2013 EAU CLAIRE WI 911 CALL CENTER
RELAYED REPORT OF FUNNEL CLOUD THAT HAS SINCE DISSIPATED.
&&
BORGHOFFLocal storm report, Jul 22, 4:57 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 N AUGUSTA 44.69N 91.12W
07/22/2013 M0.50 INCH EAU CLAIRE WI TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Jul 22, 4:58 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
458 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 1 N AUGUSTA 44.69N 91.12W
07/22/2013 M0.50 INCH EAU CLAIRE WI TRAINED SPOTTER
&&
LRSLocal storm report, Jul 22, 5:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FUNNEL CLOUD 6 SSE AUGUSTA 44.60N 91.07W
07/22/2013 JACKSON WI 911 CALL CENTER
&&
BORGHOFFLocal storm report, Jul 22, 5:14 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
514 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FUNNEL CLOUD 5 SSE AUGUSTA 44.61N 91.08W
07/22/2013 EAU CLAIRE WI 911 CALL CENTER
&&
BORGHOFFSpecial weather statement, Jul 22, 6:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT MON JUL 22 2013
WIZ027-222330-
CHIPPEWA-
601 PM CDT MON JUL 22 2013
AT 559 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES NORTHEAST OF CHIPPEWA FALLS...OR 15 MILES EAST
OF BLOOMER. THIS STORM WAS MOVING EAST AT 30 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JIM FALLS.
STANLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4500 9133 4515 9132 4515 9092 4509 9091
4495 9091 4495 9092
TIME...MOT...LOC 2301Z 281DEG 25KT 4506 9118
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:27 PM CDT | Special Weather Statement | MPX | Eau Claire | 33 min |
| Jul 22, 4:39 PM CDT | Tornado Warning | MPX | Eau Claire | 21 min |
| Jul 22, 6:44 PM CDT | Special Weather Statement | MPX | Chippewa | 46 min |
Nearby
Special Weather Statements in Wisconsin, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.